Thunderstorm Wind, Carroll
- When
- May 7, 8:30 AM EST
- Where
- Carroll County, 2 mi N of Delphi
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 40.617, -86.667
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 7, 3:30 AM EST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 330 AM EST FRI MAY 7 2004 .DISCUSSION... THE MAIN FORECAST PROBLEM IS CHANCE OF THUNDERSTORMS TODAY. FRONT IS LOCATED IN NRN IL AND IN NRN IN FM PIA TO JUST N OF FWA. THUNDERSTORMS ON COOL SIDE HAVE BEEN GROWING IN COVERAGE ACROSS ERN IA AHEAD OF SHORT WAVE. THIS WAVE PROGGED TO MAINTAIN ITSELF AS IT MOVES INTO INDIANA WHILE SFC BNDRY SAGS SOUTH INTO CENTRAL THEN SRN INDIANA DURG AFTN. WRM AND HUMID AIR FEEDING INTO BNDRY SHOULD RESULT IN CURRENT CONVECTION MAINTAINING ITSELF THRU EARLY MORNING AT LEAST BEFORE PSBL DIURNAL WEAKENING. BY AFTN UPPER SUPPORT HAS SHIFTED QUICKLY EAST AND CLUSTERS SHOULD BECOME ISOLD CELLS ALONG CD FNT. ALL MODELS AGREE IN SHIFTING THIS BNDRY FROM SRN IN TNGT BACK NORTH TO SRN GRT LKS EARLY SAT AND REMAINING THEIR INTO WEEKEND. BEST FOCUS FOR STORMS SHIFTS NW INTO IA AND THEN WI AND MI TNGT INTO WEEKEND THOUGH SHORT WAVE TIMING UNCERTAIN AND POTENTIAL SOUTHWARD SAG TO FRONT COULD OCCUR AGAIN SUNDAY AS HINTED GFS. ESSENTIALLY MAINTAINING CURRENT POP FCST GIVEN UNCERTAINTY OF FNTL POSITION AND TIMING OF WAVES. NONETHELESS A SUMMER LIKE WEEKEND IN STORE. FRONT WILL MOVE N FRIDAY NIGHT SO WILL END THE CHANCE OF STORMS. VERY WARM AIR WILL MOVE INTO CENTRAL INDIANA ON SATURDAY. DRY BUT HUMID WEATHER ON SATURDAY. GUIDANCE TEMPS FAIRLY SIMILAR AND IN LINE WITH ONGOING TEMPS THOUGH HAVE ADJUSTED TO SLGTLY WARMR GIVEN RECENT RUN OF PUSHING FNTL BNDRY INTO WI AND MI EARLY SAT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && DRT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 515 AM EST FRI MAY 7 2004 INZ021-028>031-035>049-051>057-060>065-067>072-081106- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 506 AM EST FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS MAY OCCUR TODAY GENERALLY NORTH OF INTERSTATE 74. THUNDERSTORMS ARE ALSO POSSIBLE TODAY OVER THE REST OF CENTRAL INDIANA SOUTH OF INTERSTATE 74 BUT THESE STORMS ARE NOT EXPECTED TO PRODUCE DAMAGING WINDS OR HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INDIANA FROM LATE SUNDAY INTO TUESDAY AND AGAIN ON THURSDAY. THESE STORMS ARE NOT EXPECTED TO PRODUCE DAMAGING WINDS OR HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTVIVATION MAY BE POSSIBLE THIS MORNING OR THIS AFTERNOON. DRT
The Indianapolis radar (KIND), 106 km away, was scanning. The volume nearest the first event began at 13:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401427.